Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 15, 2008, 2:11 AM CDT for Allen Parish, Louisiana. It took effect at Sep 15, 2008, 4:54 AM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2008, 2:11 AM CDT (07:11 UTC)
- In effect from
- Sep 15, 2008, 4:54 AM CDT
- Expired
- Sep 16, 2008, 9:56 PM CDT
- In force
- 41 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Allen Parish, LA
The river
Written for the forecast point Whisky Chitto Creek near Mittie (MTTL1).
- Action stage
- 15 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 14, 2:59 PM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Sep 14, 2:59 PM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 259 PM CDT SUN SEP 14 2008 .SHORT TERM... COLD FRONT CURRENTLY MOVING ACROSS NORTH LOUISIANA AND EXTENDED FROM NORTHWEST MISSISSIPPI TO UPPER SOUTHEAST TEXAS COASTAL AREA. LEADING EDGE OF SHOWERS AND THUNDERSTORMS PUSHED EAST OF THE ATCHAFALAYA BASIN AND BACK END OF RAIN AREA SLOWLY ERODING NEAR SABINE RIVER AS MOISTURE AXIS IS BECOMING ELONGATED FROM RAPIDLY EXITING REMNANTS OF IKE INTO THE GREAT LAKES STATES AND DEVELOPING LOW PRESSURE AREA ALONG LOWER TEXAS COAST. THE GFS MODEL WAS AGGRESSIVE IN SPREADING COPIOUS RAINFALL NORTHWARD INTO THE FORECAST AREA BUT THIS DOES NOT SEEM PLAUSIBLE BASED ON LATEST SATELLITE TRENDS. OPTED TO GO WITH DRIER NAM SOLUTION THAT ACKNOWLEDGED THE ELONGATION AND DEFORMATION OF MOISTURE AXIS THIS AFTERNOON. MAY NEED TO MAINTAIN CLOUDINESS LONGER UNTIL THE UPPER TROUGH AXIS SWINGS THROUGH LATE MONDAY. THEREAFTER...HIGH PRESSURE SHOULD BUILD INTO THE REGION AND ONSET A MUCH NEEDED DRYING TREND. && .LONG TERM... AUTUMN-LIKE CONDITIONS EXPECTED AS SURFACE HIGH PRESSURE REMAINS IN PLACE WITH SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEK AND BELOW NORMAL RAIN CHANCES BEYOND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 82 64 83 63 / 50 20 20 20 10 KBPT 69 84 64 83 62 / 50 20 20 20 10 KAEX 67 82 59 82 58 / 40 10 20 20 10 KLFT 70 83 62 82 62 / 50 20 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 24/LIX
Hazardous weather outlook, Sep 14, 5:27 AM CDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN SEP 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE REMNANTS OF IKE MOVE OFF TO THE NORTHEAST...THE RISK FOR A FEW BRIEF TORNADOES WILL CONTINUE THROUGH MID MORNING. A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE WESTERN LOUISIANA COAST. HEAVY DOWNPOURS WILL CONTINUE IN THE LINGERING OUTER RAIN BANDS OF IKE. IN ADDITION...A COLD FRONT WILL MOVE INTO THE REGION BY LATE AFTERNOON...LEADING TO MORE WIDESPREAD MODERATE TO HEAVY RAINFALL. ADDITIONAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR. AVOID HIGH WATERS. TURN AROUND DONT DROWN. SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED FOR COASTAL AREAS THROUGH THE MORNING. EXPECT GUSTS TO DIMINISH THROUGH THE AFTERNOON. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE MORNING.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:46 PM CDT | Small Craft Advisory | LCH | 38 hr | |
| Sep 15, 10:04 AM CDT | River Flood Warning | LCH | Allen | 4 days |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.